I am 26 years old and over the last year I have noticed that the hair on my temples has started receding. Otherwise my hair has always been thick and I have no problems at my crown.
Three weeks ago I started taking finasteride (proscar divided in 4) as an attempt to stop further hair loss. My goal is to keep what I have, any regrowth would be a bonus.
The last days I have noticed that the hair on my hairline is thinner now than it was before I started. As I said I have always had thick hair. This has gotten me really concerned. I have read about the initial shedding that sometimes occurs when starting finasteride, but the thing is I dont really see any substantial shedding. I just notice that my hair is thinning.
So to my questions: Is it normal to see the hair on the hairline thinning after just three weeks on finasteride? And will I get the thick hair I had before starting finasteride back? Now I am wondering if I should stop taking it or continue. Just feels very frustrating to see my hair thinning like this when I have never had a problem with thinning hair. The problem was just the hair on my temples receding.
I have heard about initial shedding, and have read that it is a sign that the finasteride is working. But in my case, when I am not noticing shedding, just thinning hair, what does that mean?
And one more thing: I have recently ordered nizoral shampoo and rogaine foam that I had planned to use in combination with finasteride. Now however I am scared to start using it. Could this mean even more thinning hair?
I would be so happy to get the thick hair I had before starting finasteride three weeks ago back.
I would greatly appreciate a response.